Mobic Overdose: How Much Meloxicam Causes OD And How It Is Treated?

Meloxicam Overdose

Important InformationThis information is for educational purposes only. We never invite or suggest the use, production or purchase of any these substances. Addiction Resource and it’s employees, officers, managers, agents, authors, editors, producers, and contributors shall have no direct or indirect liability, obligation, or responsibility to any person or entity for any loss, damage, or adverse consequences alleged to have happened as a consequence of material on this website. See full text of disclaimer.

While Mobic can yield effective results when used for the treatment of osteoarthritis, rheumatoid arthritis, and related conditions, overdosing on the drug can be dangerous. Individuals using the medicine must be able to recognize meloxicam overdose symptoms. Understanding how this condition is treated is also essential, as this can help the person understand what they need to do in case they or someone they know need to be attended to. Asking questions like how many mg cause an overdose of meloxicam is also vital, as this can reduce the risk of OD on the medication.

Help Line Woman

Hope Without Commitment

Find the best treatment options.
Call our free and confidential helpline

Most private insurances accepted

Marketing fee may apply

Table of Contents:

How Much Mobic Causes Overdose?

Old man taking mobic pillBefore looking at Mobic overdose effects and symptoms, it is essential to understand what is OD of this medication. Physicians tend to prescribe a person with meloxicam medication at the lowest dose possible that yield effective results in terms of alleviating the individual’s pain and inflammation. In the majority of cases, this would be a 5-7.5 mg dosage.
When the individual does not experience significant relief of their symptoms, the physician may increase the drug to a meloxicam 15 mg dosage.
Meloxicam 15 mg overdose would not be possible for adult patients. This is, however, the maximum recommended daily dosage for them. Taking more than 15 mg of the drug during a single day won’t lead to Mobic high feelings, but leads to the risk of overdose on this medication. This may yield potential adverse events that could, in some cases, be dangerous to the individual’s well-being.
Using meloxicam without a need for it may yield unwanted results. The drug should only be used as prescribed by the physician for arthritic conditions.

Mobic OD Symptoms

It is important to consider the symptoms presented in a patient when they have taken a Meloxicam overdose amount. First, it is crucial to understand the effects that the drug has on the body can be significantly elevated. For individuals who ask does meloxicam raise blood pressure – the answer is yes, and those with pre-existing hypertension may experience an unhealthy spike in their blood pressure levels.
Another factor to be taken into account is drug interactions meloxicam have been associated with. Taking Mobic together with that drugs can cause even more severe symptoms to develop.
In the majority of cases when an individual overdoses on Mobic, they would experience the following symptoms:

  • Nausea
  • Vomiting
  • Drowsiness
  • Epigastric pain
  • Lethargy

There are some cases where symptoms can become more severe. Some patients may experience gastrointestinal bleeding.
In a patient who develops poisoning as a result of the Mobic overdose, the following symptoms may also develop:Blood pressure measuring on patient with hypertension

  • Acute renal failure
  • Coma
  • Convulsions
  • Respiratory depression
  • Hepatic dysfunction
  • Hypertension
  • Cardiovascular collapse
  • Cardiac arrest

The half-life of meloxicam also needs to be taken into account here to consider how long it would take the body to expose the medication. The half-life of the drug is considered to be 20 hours on average.
Individuals who think that the glass of wine is ok with meloxicam should understand that alcohol is not advisable when this particular drug is used, especially when taking more than the initial amount of Mobic. The side-effects can be significantly aggravated with such a combination.

Meloxicam Overdose Treatment

doctors giving a cardiac massage to person with mobic odWithout prompt treatment, the development of poisoning can rarely lead to a meloxicam overdose death. This is why individuals are advised to understand how an overdose on the medication should be treated. If a patient takes more medicine than it was prescribed and any OD symptoms appear a call to the emergency is the right step to take.
If the prescribed dose doesn’t seem to be effective any more a patient should call their physician, explain that the prescribed dose does not seem to be working for them and ask permission to increase the daily dose.

Can Meloxicam Overdose be Managed at Home?

Home-based treatment, apart from supportive care while awaiting a medical team, is not advised. Gastric lavage is the preferred initial treatment for an overdose on meloxicam. Once gastric lavage has been performed, the patient should be provided with activated charcoal. It is important to seek medical assistance soon after the overdose occurred, however.
In cases where the drug has already entered the person’s bloodstream, a dose of Cholestyramine may be advisable. This medication has shown to cause the meloxicam chemical to be expelled from the body faster than usual. Overdose can be dangerous and if happened professional Mobic withdrawal assistance is advised. If any signs of abusing meloxicam had been noticed an OD had happened, it is necessary to look for drug addiction treatment or professional rehabilitation facility.

Help Line Woman

Hope Without Commitment

Find the best treatment options.
Call our free and confidential helpline

Most private insurances accepted

Marketing fee may apply

View Sources
  1. M. DISTEL, C. MUELLER, E. BLUHMKI, J. FRIES, Safety of meloxicam: a global analysis of clinical trials, https://www.ncbi.nlm.nih.gov/pubmed/8630641
  2. Meloxicam, https://toxnet.nlm.nih.gov/cgi-bin/sis/search/a?dbs+hsdb:@[email protected]+7741
Ahmed Zayed, MD

Dr. Ahmed Zayed

Content Contributor

Dr. Ahmed Zayed is a Bachelor of Medicine and Surgery. He is graduated from the University of Alexandria, Egypt. Dr. Ahmed Zayed has a passion for writing medical and health care articles and focuses on providing engaging and trustworthy information to readers.

Comments

Leave a comment